Hail, Hall
- When
- June 18, 4:05 PM EST
- Where
- Hall County, Murrayville
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 34.417, -83.900
The public reported nickel-sized hail.
4 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Jun 18, 1:12 PM EST, 2 hours 53 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 212 PM EDT SAT JUN 18 2005 .SHORT TERM... A RATHER VAGUE MODEL SOLUTION OVER THE NEXT 1 TO 3 DAYS. MOISTURE LINGERS OVER THE CWA THROUGH MONDAY. THE DE-STABILIZING FORCE WILL BE THE UPPER TROUGH OVER GEORGIA AND THE ASSOCIATED COLD POOL WITH H5 TEMPS -10 TO -12. THIS SHOULD KEEP THE CONVECTION CONFINED TO THE AFTERNOON AND EVENING HOURS OVER MOST OF THE CWA BOTH SUNDAY AND MONDAY. SLIGHT COOLER TEMPS THROUGH MONDAY AS SURFACE FLOW WILL BE EAST TO NORTHEAST...AND THE MODELS APPEAR TO HAVE A GOOD HANDLE ON THIS. .LONG TERM... GFS...UKMET...CANADIAN...EUROPEAN ALL PRETTY SIMILAR. EACH HAVE WEAK IMPULSES MOVING THROUGH THE UPPER TROUGH THAT WILL BE ENTRENCHED OVER THE CWA THROUGH MID-WEEK...THEN THE UPPER RIDGE OVER THE CENTRAL PLAINS BEGINS TO PUSH THE TROUGH OUT TO SEA. THIS WILL ALLOW THE BERMUDA HIGH TO SET UP OVER GEORGIA BY THE WEEKEND BRING OUR TYPICAL PARTLY CLOUDY WITH SCATTERED AFTERNOON AND EVENING THUNDERSTORMS. AS FOR THE WEAK IMPULSES...ALL MODELS DIFFER ON THE TIMING. ALSO...MOISTURE WILL BE LIMITED...AND...AS STATED...THE SYSTEMS ARE WEAK AND WILL THEREFORE NOT INCLUDE ANY POPS THROUGH THURSDAY. TEMPERATURES WILL MODERATE THROUGH THE EXTENDED PERIOD WITH SLIGHTLY COOLER TEMPS...BY 1 OR 2 DEGREES...BY THE WEEKEND AS THE BERMUDA HIGH SETS UP AND ALONG WITH THAT THE ADDITIONAL CLOUDINESS. && .PRELIMINARY POINT TEMPS/POPS... ATLANTA 64 82 63 83 / 5 20 10 20 ATHENS 63 83 63 83 / 30 30 20 30 GAINESVILLE 62 81 63 82 / 20 20 20 30 ROME 58 86 60 88 / 10 20 10 20 COLUMBUS 66 88 67 89 / 10 20 5 20 MACON 63 86 65 88 / 10 20 10 20 && .FFC WATCHES/WARNINGS/ADVISORIES... GA...NONE. && 99/99
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 505 PM EDT SAT JUN 18 2005 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-190958- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-CRAWFORD- CRISP-DADE-DAWSON-DE KALB-DODGE-DOOLY-DOUGLAS-EMANUEL-FANNIN-FAYETTE- FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-GWINNETT-HALL-HANCOCK- HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-JASPER-JEFFERSON-JOHNSON- JONES-LAMAR-LAURENS-LUMPKIN-MACON-MADISON-MARION-MERIWETHER-MONROE- MONTGOMERY-MORGAN-MURRAY-MUSCOGEE-NEWTON-NORTH FULTON-OCONEE- OGLETHORPE-PAULDING-PEACH-PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE- SCHLEY-SOUTH FULTON-SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR- TELFAIR-TOOMBS-TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON- WARREN-WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 505 PM EDT SAT JUN 18 2005 .DAY ONE...TODAY. ...ISOLATED SEVERE THUNDERSTORMS POSSIBLE UNTIL SUNSET NORTHEAST AND EAST CENTRAL GEORGIA... .SYNOPSIS... AN UPPER LOW WILL DEEPEN AND SINK SOUTH INTO NORTHEAST GEORGIA AND THE CAROLINAS THROUGH MONDAY. MEANWHILE...A RIDGE OF HIGH PRESSURE WILL BUILD FROM THE SOUTHERN PLAINS NORTHEAST INTO THE MID-SOUTH. .PRIMARY HAZARD... THE PRIMARY HAZARD FROM THUNDERSTORMS THIS EVENING WILL BE CLOUD-TO-GROUND LIGHTNING. LOCALLY HEAVY RAIN MAY RESULT IN FLOODING OF LOW-LYING AND FLOOD PRONE AREAS. THE STRONGEST STORMS MAY PRODUCE HAIL TO THE SIZE OF NICKELS. THE THUNDERSTORMS SHOULD BE PRIMARILY CONFINED TO THE NORTHEAST GEORGIA MOUNTAINS...BUT SOME THUNDERSTORMS MAY OCCUR EAST OF A GAINESVILLE...TO ATHENS...TO WARRENTON LINE THROUGH SUNSET. .DISCUSSION... A POCKET OF COLD AIR ALOFT IN ASSOCIATION WITH THE DEEPENING UPPER LOW WILL LINGER OVER NORTHEAST GEORGIA THROUGH SUNDAY. COMBINED WITH DAYTIME HEATING...THIS WILL RESULT IN FAIRLY STEEP LAPSE RATES. INSTABILITY WILL BE MARGINAL WITH CAPES LESS THAN 1000 AND LIFTED INDICES AROUND -2. OTHERWISE...PARAMETERS ARE NOT FAVORABLE WITH MINIMAL DYNAMICS...LITTLE TO NO SHEAR...AND LIMITED LOW-LEVEL MOISTURE. MOSTLY PULSE THUNDERSTORMS ARE EXPECTED...WITH ISOLATED STORMS BECOMING BRIEFLY INTENSE ENOUGH TO PRODUCE PENNY TO NICKEL-SIZED HAIL. COLD AIR ALOFT WILL RESULT IN INTENSE CLOUD-TO-GROUND LIGHTNING WITH THE STRONGER STORMS AS WELL. FINALLY...THE SLOW MOVEMENT OF THE STORMS WILL RESULT IN LOCALLY HEAVY RAINFALL OF 2 TO 3 INCHES PER HOUR. SINCE THE MAJORITY OF THE STORMS WILL BE LOCATED OVER STEEP MOUNTAINOUS TERRAIN...THERE MAY BE SOME FLOOD PROBLEMS DURING THE EVENING. .SPOTTER INFORMATION STATEMENT... BECAUSE OF THE NATURE OF THE THUNDERSTORM ACTIVITY EXPECTED THIS EVENING...SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER...EMERGENCY MANAGERS...PARTICULARLY IN THE NORTHEAST GEORGIA MOUNTAIN COUNTIES...WILL NEED TO MONITOR FOR LOCALLY HEAVY RAIN THAT MAY RESULT IN QUICK RISES ON AREA STREAMS AND CREEKS...THUS POTENTIAL FLOODING CONCERNS. HAZARDOUS WEATHER CONDITIONS ARE EXPECTED TO END BY MIDNIGHT. .DAY TWO THROUGH DAY SEVEN... ISOLATED THUNDERSTORMS WILL BE POSSIBLE ONCE AGAIN OVER MAINLY EASTERN SECTIONS OF GEORGIA SUNDAY AND MONDAY DURING THE AFTERNOON AND EVENING. ISOLATED THUNDERSTORMS WILL ALSO BE POSSIBLE ACROSS THE ENTIRE REGION FRIDAY AND SATURDAY. OTHERWISE...HAZARDOUS WEATHER CONDITIONS ARE NOT EXPECTED FOR THE PERIOD TUESDAY THROUGH THURSDAY. && FOR THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK AND OTHER WEATHER INFORMATION...PLEASE VISIT OUR WEBSITE AT WEATHER.GOV...AND CLICK ON GEORGIA. RAB
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1159 AM EDT SAT JUN 18 2005 GAZ086-181615- 1159 AM EDT SAT JUN 18 2005 ...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL AND 40 TO 50 MPH WINDS IN EMANUEL COUNTY UNTIL 1215 PM EDT... AT NOON EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER STILLMORE...MOVING EAST AT 10 MPH. LIGHTNING DETECTION SYSTEMS HAVE INDICATED NUMEROUS CLOUD-TO-GROUND LIGHTNING STRIKES WITH THIS STORM AS IT MOVES ACROSS EXTREME SOUTHEAST EMANUEL COUNTY. REDISDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND CORDED TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY. THE STORM IS EXPECTED TO WEAKEN OR MOVE OUT OF THE COUNTY BY 1215 PM EDT.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1216 PM EDT SAT JUN 18 2005 GAZ086-181645- 1216 PM EDT SAT JUN 18 2005 ...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL AND 40 TO 50 MPH WINDS IN EMANUEL COUNTY UNTIL 1245 PM EDT... AT 1212 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER OAK PARK...MOVING EAST AT 10 MPH. LIGHTNING DETECTION SYSTEMS HAVE INDICATED NUMEROUS CLOUD-TO-GROUND LIGHTNING STRIKES WITH THIS STORM AS IT MOVES ACROSS SOUTHERN EMANUEL COUNTY. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND CORDED TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY. THE STORM IS EXPECTED TO WEAKEN AND MOVE OUT OF THE COUNTY BY 1245 PM EDT.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 349 PM EDT SAT JUN 18 2005 GAZ008-015-016-182030- 349 PM EDT SAT JUN 18 2005 ...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN IN LUMPKIN...WHITE AND UNION COUNTIES UNTIL 430 PM EDT... AT 343 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED STRONG THUNDERSTORMS FROM AROUND VOGEL STATE PARK TO HELEN...SUCHES AND AMICALOLA FALLS STATE PARK...MOVING SOUTHEAST AT 5 TO 10 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...PEA SIZE HAIL...FREQUENT CLOUD-TO-GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE ACROSS LUMPKIN...WHITE AND UNION COUNTIES. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS ARE EXPECTED TO REACH 40 TO 50 MPH...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF DIMES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 434 PM EDT SAT JUN 18 2005 GAZ009-016-182100- 434 PM EDT SAT JUN 18 2005 ...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN IN WHITE AND TOWNS COUNTIES UNTIL 500 PM EDT... AT 429 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED STRONG THUNDERSTORMS FROM AROUND YOUNG HARRIS TO HELEN AND CLEVELAND... MOVING SOUTHEAST AT 10 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...PEA SIZE HAIL...FREQUENT CLOUD-TO-GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE ACROSS WHITE AND TOWNS COUNTIES. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE THE BRASSTOWN WILDERNESS...THE TRAY MOUNTAIN WILDERNESS...UNICOI STATE PARK AND THE ANNA RUBY FALLS AREA...HELEN...SAUTEE AND CLEVELAND. BRIEF HEAVY DOWNPOURS MAY CAUSE WATER ON ROADWAYS AND RISING WATER ON CREEKS AND STREAMS. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS ARE EXPECTED TO REACH 40 TO 50 MPH...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF DIMES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 445 PM EDT SAT JUN 18 2005 GAZ023-182130- 445 PM EDT SAT JUN 18 2005 ...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN IN HALL COUNTY UNTIL 530 PM EDT... AT 441 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A STRONG THUNDERSTORM NEAR MURRAYVILLE...MOVING SOUTHEAST AT 15 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZE HAIL...FREQUENT CLOUD-TO-GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS HALL COUNTY. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE THE UPPER END OF LAKE LANIER...MURRAYVILLE...GAINESVILLE...SUNSET HEIGHTS AND SPRING VIEW ACRES. HEAVY DOWNPOURS MAY CAUSE WATER ON ROADWAYS. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS ARE EXPECTED TO REACH 40 TO 50 MPH...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF DIMES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
The Atlanta radar (KFFC), 132 km away, was scanning. The volume nearest the first event began at 21:05 UTC.
4 hail. Local standard time, as filed.
The public reported nickel-sized hail.
The public reported golf ball-sized hail.
The public reported quarter-sized hail northwest of Five Points, while the Banks County 911 Center reported nickel-sized hail just south of Homer.
The public reported nickel-sized hail.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2005Every state in 2005This day in weather historyWarnings in Georgia, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5458651, 5458652, 5458654, 5458653.